Wisconsin, 2007

Hail in Wisconsin, June 7, 2007

June 7, 2007 · NWS MPX · 1 event in 1 county or zone

A very deep low pressure system trekked across West Central Wisconsin during the course of the 7th. A strong cold front attached to this low pressure area also swept through the region by the late evening hours of the 7th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A very deep low pressure system trekked across West Central Wisconsin during the course of the 7th. A strong cold front attached to this low pressure area also swept through the region by the late evening hours of the 7th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 7, 2:16 AM CST, 22 minutes earlier.

Area forecast discussion, Jun 7, 2:16 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 AM CDT THU JUN 7 2007

.DISCUSSION...
FORECAST CONCERN TODAY IS THREAT OF SEVERE WEATHER. ELEVATED
THUNDER OVER EAST CENTRAL MN LIFTING RAPIDLY NORTHEAST OVER AREA.
SHOULD SEE THIS CONVECTION LIFT OUT OF THE CWA BEFORE 12Z.
SECONDARY AREA OVER WESTERN MN WILL CONTINUE TO MOVE INTO CENTRAL
CWA THIS AM. AM UNCERTAIN ON TIMING OF REDEVELOPMENT. WATER VAPOR
IMAGERY SHOWING SYSTEM LIFTING ACROSS EASTERN SOUTH DAKOTA
NOW...AND TIMING OF THIS WOULD MOVE INTO CENTRAL MN BY 18Z. THIS
LINES UP WITH 00Z NAM AND 00Z GFS INDICATING EAST CENTRAL MN WOULD
BE INITIATION POINT...TRAVELING INTO WESTERN WI THEREAFTER. ALL
PARAMETERS ARE VERY STRONG...AS UPPER JET/TROUGH TRANSLATES
NORTHEAST DURING THE DAY. WILL CONTINUE PREVIOUS TREND OF SEVERE
OVER EASTERN CWA INTO WI WITH MENTION OF TORNADO IN THE GRIDS.
STRONG LOW LEVEL FLOW REMAINS OVER MOST OF CWA...WITH STRONG GUSTS
OVER WEST CENTRAL MN UNDER DIMINISHING CONVECTION. THIS LOW LEVEL
FLOW REMAINS STRONG THROUGH THE DAY...MAINLY SOUTHEAST CWA...WITH
850MB FLOW 40-55 KTS. WILL CONTINUE WIND ADV OVER THIS REGION FOR
TODAY.

SYSTEM/COLD FRONT MOVES THROUGH THIS EVENING...WITH REMAINING SHOWERS
LIFTING INTO NORTHEAST CWA AFTER 06Z. CLEARING TREND SHOULD SHOULD
DEVELOP...WITH HIGH PRESSURE MOVING ACROSS REGION. FLOW ALOFT
BECOMES LESS AMPLIFIED INTO THE WEEKEND...WITH PERHAPS A FRONTAL
SYSTEM MOVING INTO THE AREA AGAIN SATURDAY NIGHT INTO SUNDAY.

&&
.AVIATION.../FOR 06Z TAF CYCLE/
IN SHORT TERM MAIN CONCERN IS PSBL SVR TSTMS EARLY THIS MRNG...ESP
FOR MSP AND RNH FOR HAIL AND POTENTIAL WINDS OVER 40 KTS.  THEN
FOCUS IS MAINLY STG S TO SW WINDS AHD OF APRCHG CDFNT. MAINLY RWF,
MSP, RNH AND EAU.  BY ERLY AFTN MAIN CONCERN IS SVR TSTMS...AHD OF
CDFNT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR ANOKA-BLUE EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-
     GOODHUE-HENNEPIN-LE SUEUR-MARTIN-NICOLLET-RAMSEY-RICE-SCOTT-
     SIBLEY-STEELE-WASECA-WASHINGTON-WATONWAN COUNTY(IES).

WI...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-
     ST. CROIX COUNTY(IES).

&&

BAP/DWE
Hazardous weather outlook, Jun 6, 3:55 AM CST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 AM CDT WED JUN 6 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
455 AM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS WEST
CENTRAL AND SOUTHWEST MINNESOTA AND A SLIGHT RISK ACROSS THE
REMAINDER OF THE OUTLOOK AREA THIS EVENING AND TONIGHT.

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM IS EXPECTED TO RAPIDLY
STRENGTHEN TODAY AS IT ADVANCES INTO THE DAKOTAS. SCATTERED
THUNDERSTORMS WILL SPREAD ACROSS THE AREA TODAY. SEVERE
THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON IN THE DAKOTAS. SOME
OF THESE WILL AFFECT WEST CENTRAL MINNESOTA THIS EVENING AND
TONIGHT. A FEW MAY REACH CENTRAL MINNESOTA LATE TONIGHT. PRIMARY
RISKS AT THIS TIME APPEAR TO BE DAMAGING WINDS. THERE IS ALSO THE
RISK OF LARGE HAIL AS WELL AS POSSIBLE TORNADOES.

IN ADDITION...WINDY CONDITIONS ARE EXPECTED ACROSS SOUTHWEST AND
SOUTH CENTRAL MINNESOTA LATER TODAY. SPEEDS FROM 25 TO 35
MPH...AND GUSTS TO 40 MPH ARE EXPECTED. A WIND ADVISORY HAS BEEN ISSUED
FOR LOCATIONS TO THE SOUTH OF A LINE FROM REDWOOD FALLS TO MANKATO
AND OWATONNA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT WILL PLOW INTO MINNESOTA ON THURSDAY. SEVERE
THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT.  MAIN
SEVERE THREATS AGAIN ARE DAMAGING WINDS ALONG WITH SOME LARGE
HAIL AND THE POSSIBILITY OF TORNADOES. THE PRIMARY AREA UNDER
THE THREAT OF SEVERE THUNDERSTORMS IS EASTERN MINNESOTA AND WEST
CENTRAL WISCONSIN. STRONG SOUTHWEST WINDS AHEAD OF THE COLD
FRONT MAY AGAIN REQUIRE THE ISSUANCE OF A WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 7, 2:05 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 AM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     HAIL             APPLE VALLEY            44.75N 93.20W
06/07/2007  M1.00 INCH       DAKOTA             MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jun 7, 2:06 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
306 AM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 AM     HAIL             COMFREY                 44.11N 94.90W
06/07/2007  M0.88 INCH       BROWN              MN   FIRE DEPT/RESCUE

            BURST OF HAIL OCCURRED FOR A FEW MINUTES.

0235 AM     HAIL             7 N ELYSIAN             44.30N 93.68W
06/07/2007  M0.88 INCH       LE SUEUR           MN   TRAINED SPOTTER

0247 AM     HAIL             LONSDALE                44.48N 93.43W
06/07/2007  M0.75 INCH       RICE               MN   LAW ENFORCEMENT

0305 AM     HAIL             APPLE VALLEY            44.75N 93.20W
06/07/2007  M1.00 INCH       DAKOTA             MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jun 7, 2:13 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
313 AM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     HAIL             BURNSVILLE              44.76N 93.28W
06/07/2007  M0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jun 7, 2:15 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 AM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 AM     HAIL             APPLE VALLEY            44.75N 93.20W
06/07/2007  M0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jun 7, 2:30 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 AM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 AM     HAIL             LAKEVILLE               44.68N 93.24W
06/07/2007  M0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jun 7, 2:35 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
335 AM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             LAKEVILLE               44.68N 93.24W
06/07/2007  M1.00 INCH       DAKOTA             MN   TRAINED SPOTTER

0315 AM     HAIL             COATES                  44.69N 94.06W
06/07/2007  M1.75 INCH       SIBLEY             MN   LAW ENFORCEMENT

&&

AJZ

The radar

The Minneapolis radar (KMPX), 89 km away, was scanning. The volume nearest the first event began at 08:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Croix

When
June 7, 2:38 AM CST
Where
St. Croix County, Hammond
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
44.980, -92.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45925.